Thursday, April 12, 2007

Scary Heroin News Today


Here's the story of a heroin-addicted mother who gave her infant son methadone to quiet his crying. The baby died. The mother and father, pictured, are both heroin addicts. The father was cleared of his charges, but the mother has plead guilty to manslaughter by gross negligence.

Here's another new posting, this one warning of a possible batch of tainted heroin as responsible for the near-fatal overdoses of 3 addicts in recent days. Apparently, there was a rash of fatal overdoses last year when a batch of heroin turned up tainted with fentanyl, a powerful painkiller.

And here's one more story of a corrections officer who will spend up to the next four years in prison for trying to smuggle heroin into the facility where he worked.

Perhaps I should stop searching the news for heroin stories. They terrify me. I can't imagine what I would do if my husband overdosed. I've gotten myself into quite a mess by marrying someone and not letting my family know I've done it. If something happened to him, I would have to suffer through the death of my spouse under appalling circumstances, and I wouldn't be able to go to my mother for support. I've wanted my mother so much in the last few weeks while dealing with all this relationship crap, and I've not been able to go to her for support.

It's another life lesson: don't do things that you can't tell your mama.

2 comments:

SCoUt said...

The fentanyl thing killed hundreds and hundreds of addicts across large metro areas in the U.S. last spring and summer.
Sadly and tragically, that included one of my friends who relapsed after being clean for 10 months. Such a beautiful,tender guy--and just a kid, really.
It claims a lot of us.
But there are some of us who DO recover. Never lose sight of that, k?
Peace,
Scout

faithcutie9935 said...

I just found your site today. Some things you say mirror how I have felt the last couple of months. Except I was blind about my husband getting high until the day I came home from work and found him blue not breathing. I called 911 and they were able to bring him back. Un-intentional overdose. He didn't want to die; he wanted to get high. 3 more minutes and the doctor said he wouldnt of been brought back. I have been unable to find any nar anon meetings in my area. But I feel desperate to talk to someone who understands what i've been going through. This just happended March 7th.